Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Structure theorem for $ A$-compact operators

Author: G. D. Lakhani
Journal: Proc. Amer. Math. Soc. 61 (1976), 305-309
MSC: Primary 47A60; Secondary 47B05
MathSciNet review: 0428087
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A contraction $ T$ defined on a complex Hilbert space is called $ A$-compact if there exists a nonzero function $ f$ analytic in the open unit disc and continuous on the closed disc such that $ f(T)$ is a compact operator. In this paper, the factorization of $ f$ is used to obtain a structure theorem which describes the spectrum of $ T$.

References [Enhancements On Off] (What's this?)

  • [1] W. B. Arveson and J. Feldman, A note on invariant subspaces, Michigan Math. J. 15 (1968), 61-64. MR 36 #6969. MR 0223922 (36:6969)
  • [2] P. R. Chernoff and J. Feldman, Invariant subspaces for analytically compact operators, Michigan Math. J. 17 (1970), 23-27. MR 41 #4282. MR 0259647 (41:4282)
  • [3] C. Foiaş, and W. Mlak, The extended spectrum of completely non-unitary contractions and the spectral mapping theorem, Studia Math. 26 (1966), 239-245. MR 34 #610. MR 0200722 (34:610)
  • [4] F. Gilfeather, The structure and asymptotic behavior of polynomially compact operators, Proc. Amer. Math. Soc. 25 (1970), 127-134. MR 41 #2440. MR 0257791 (41:2440)
  • [5] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall Ser. in Modern Analysis, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [6] B. Sz.-Nagy and C. Foiaş, Analyse harmonique des opérateurs de l'espace de Hilbert, Masson, Paris; Akad. Kiadó, Budapest, 1967; English rev. transl., North-Holland, Amsterdam; American Elsevier, New York; Akad. Kiadó, Budapest, 1970. MR 37 #778; 43 #947.
  • [7] F. Riesz and B. Sz.-Nagy, Leçons d'analyse fonctionnelles, 2nd ed., Akad. Kiadó, Budapest, 1953; English transl., Ungar, New York, 1955. MR 15, 132; 17, 175. MR 0056821 (15:132d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A60, 47B05

Retrieve articles in all journals with MSC: 47A60, 47B05

Additional Information

Keywords: Polynomially compact operators
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society